August 7, 2016, 06:18 AM
Would appreciate any suggestions for treating sandpaper feeling patches over lip and on chin after using a Creme hair remover 4 days ago, to remove the extra hair growth in those areas that are resulting from the Tarceva. I am 3 months into treatment after diagnosis of stage IV lung cancer. Scans just repeated and thankfully cancer is responding to treatment.
Revision log message
Created by FeedsNodeProcessor
Reply # - August 7, 2016, 04:41 PM
I'm sorry you're experiencing these problems. Probably (in hindsight and for future reference) it's better not to use products on the skin that have any possibility of causing a rash while on an EGFR inhibitor. For the immediate problem, simple salves are often used to cool down rashes such as oils like coconut, almond, olive oils with shae butter and even emu oil have been effective. This link is to a search on Grace for tarceva rash, http://cancergrace.org/search-results?q=tarceva%20rash
If the rash is difficult to get rid of or is causing big problems discontinuing tarceva for a few days can be very helpful and very unlikely to be harmful. Also many people can decrease dosage to alleviate symptoms while not affecting efficacy.
I hope you get rid of the rash soon.
Reply # - August 7, 2016, 04:57 PM
I would definitely agree with Janine about avoiding any product that can be abrasive or dry out the skin. While taking Tarceva, it is important to try to keep your skin as moisturized as possible. Dr. Mario Lacouture, the leading expert on Tarceva skin issues, provided some helpful information in a live GRACE podcast, and the transcript is available here. The Q&A session also provides some interesting insights.
Reply # - August 7, 2016, 06:14 PM
Thank you Janine and JimC for
Thank you Janine and JimC for your responses! Yes, needless to say, I will not use the depilatory again! Lesson learned! I've heard other good things about coconut oil and will give that a try.